The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (348 KB) | Metadata | Table of Contents | ZAA summary
Online access to the full text of Zeitschrift für Analysis und ihre Anwendungen is restricted to the subscribers of the journal, who are encouraged to communicate their IP-address(es) to their agent or directly to the publisher at
subscriptions@ems-ph.org
Volume 37, Issue 2, 2018, pp. 221–250
DOI: 10.4171/ZAA/1611

Published online: 2018-03-29

Well-Posedness and Orbital Stability of Periodic Traveling Waves for Schamel's Equation

Eleomar Cardoso Jr., Fábio Natali[1] and Ademir Pastor[2]

(1) Universidade Estadual de Maringá, Brazil
(2) Universidade Estadual de Campinas, Brazil

In this paper we will prove results of global well-posedness and orbital stability of periodic traveling-wave solutions related to the Schamel equation. The global solvability will be established by using compactness tools. In order to overcome the lack of smoothness of the nonlinearity, we approximate the original problem by regularizing the nonlinear term through a convenient polynomial near the origin. By following an adaptation of the well-known method introduced by Grillakis, Shatah, and Strauss, the orbital stability will be determined by proving, under certain conditions, that the periodic waves minimize an augmented Hamiltonian.

Keywords: Schamel's equation, well-posedness, periodic traveling waves, orbital stability

Cardoso Jr. Eleomar, Natali Fábio, Pastor Ademir: Well-Posedness and Orbital Stability of Periodic Traveling Waves for Schamel's Equation. Z. Anal. Anwend. 37 (2018), 221-250. doi: 10.4171/ZAA/1611